MAUDE Adverse Event Report: STRYKER TRAUMA KIEL FEMORAL NAIL PF, LEFT T2 ALPHA FEMUR ANTEGRADE Ø9X360MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL FEMORAL NAIL PF, LEFT T2 ALPHA FEMUR ANTEGRADE Ø9X360MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2335-0936S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Ambulation or Postural Difficulties (2544); Implant Pain (4561)
Date of Event 12/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that a subtrochanteric proximal femur fracture was treated with a t2 alpha pf nail.5 weeks post op the patient reports that as she was walking around her home, she felt and heard a pop and her left leg gave out and she was unable to ambulate and had severe pain.She had a revision surgery to remove the broken nail and it was replaced with a depuy synthes 95 degree blade plate with cortical and locking screws.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned and matches the alleged failure.Device inspection revealed the following: the visual inspection confirms the nail breakage, on top and on the bottom of the bore where the fracture occurred are strong impression marks visible, caused by high loads between the nail and the lag screw.The fracture face was inspected under the microscope and the typical characteristics of a fatigue fracture as rest lines are clearly visible.With the available radiographs, a formal medical opinion was sought: a long nail is a good solution for this type of fracture but the reduction was not perfect for this fracture.The early breakage of the nail, may be caused by a lack of stability in the construct and an imperfect reduction.This caused movement in the fracture and nail.These very unstable fractures need an almost perfect reduction.The movement could have led to fatigue and breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to patient-related factors.If any additional information is provided, the investigation will be reassessed.

Brand Name
FEMORAL NAIL PF, LEFT T2 ALPHA FEMUR ANTEGRADE Ø9X360MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16147214
Report Number0009610622-2023-00010
Device Sequence Number6802261
Product Code HSB
UDI-Device Identifier07613327285635
UDI-Public07613327285635
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2023
Device Model Number2335-0936S
Device Catalogue Number23350936S
Device Lot NumberK01FD34
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight61 KG